Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Zonegran OCD/Anxiety

Posted by hollyocd on November 15, 2004, at 13:20:02

Hi Everyone,

I am wondering if anyone else has either been prescribed Zonegran for OCD or anxiety disorders or has noticed an effect Zonegran had on OCD or anxiety, if Zonegran was prescribed for some other reason.

For the first time I have been prescribed Zonegran. My diagnoses are OCD with unipolar depression, PTSD, and general anxiety disorder. In my introduction (on another part of the board) I noted that I used to take 80 mg of Prozac daily but following gastric bypass surgery could no longer do so because the Prozac caused extreme nausea. Now I have a new psychiatrist and he has prescribed 100 mg of Zonegran nightly for 2 weeks then 200 mg nightly.

I am noticing a significant decrease in the "volume" of the anxiety and OCD. My thoughts typically race and are "loud" enough that they fill my conciousness. The analogy to volume is not a very good one, but it's the one that comes to mind most often. It's hard to explain how I experience my obsessions and my urges to perform my rituals. What I'm noticing today is that I am able to let go of the obsessions rather quickly. Considering my normal patterns, this is very rapid. For instance, I recently met someone on the internet and we were supposed to meet this week. All of a sudden, he won't return my calls and I know in the past he's told me this is his pattern, that he gets so close to someone then runs. Despite that confession, in the past I'd be obsessing about what I did, what I could do to get him to change his mind, I'd be calling him, emailing, etc. But after making a couple calls and sending one email, I'm thinking, "What the hell. I gave this my best shot. This is his problem. Not mine." And I *believe* this to be true! This has got to be the medication!

The downside of the Zonegran is that I'm incredibly spaced out today. I could just sit and stare into nothingness and let the hours pass by. Has anyone else experienced this side effect? Others have said they felt "doped" temporarily and it wore off. I'm hoping this is temporary too.

hollyocd


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:hollyocd thread:416259
URL: http://www.dr-bob.org/babble/20041113/msgs/416259.html